I finished my chemo last November…I had 4xFEC and 4xTaxotere. I can remember feeling pretty scared of the unknown too!
I wasn’t nauseous or sick on Fec, my main discomfort was heartburn and constipation, the Gaviscon and senna tablets were never far away. My onc eventually prescribed tablets for the heartburn which helped far more than the Gaviscon did, so do ask if you suffer with this.
If you are having FEC, the chemo-nurse will sit with you to administer the drugs via syringe. This is because the drugs have to go in slowly and at a steady pace. You may get a tingle or two in your nether regions - something I have heard referred to as “nettle knickers”, lol!!! Actually it’s quite nice… ***blushes*** !
As others have said you may feel tired, so plenty of rest is important. The first week is the worst for side effects, but the following two are not so bad, and on the third week I always arranged to meet up with friends for lunch and a laugh.
The day before chemo I had to go to the hospital to have my blood tested to make sure my immune system had recovered sufficiently to have the next lot. I was also weighed (the dosage depends on your weight) and saw my oncologist.
Take a bottle of water with you into the chemo unit to drink whilst it’s being administered, this helps to flush the drugs through.
I also found my mouth was dry and my tongue had a white coating for a few days…and my taste changed. Everything tasted peculiar even water tasted as if I’d lapped it up from a puddle! I found orange or lemon/lime ice lollies helped.
The worst thing is losing your hair, 10-14 days after the first dose. It’s hard to prepare for this, but having a selection of pretty scarves, hats and a nice wig helps a little.
As I said, I finished chemo in November, and it took me a couple of months at least to feel reasonably “normal”, but this was due to the Taxotere rather than the FEC.
I am now on Herceptin (1 year) and Arimidex (5 years), feel fine, and have a full head of very CURLY hair! It was always straight before, lol!
Good luck to you, I’m sure you’ll get through it OK!